Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 76, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2022, 7:42 PM MDT for Mora County, Taos County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 7:42 PM MDT (01:42 UTC)
- Expired
- Jul 14, 2022, 9:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mora County, NM, Taos County, NM
The radar
The Albuquerque radar (KABX), 168 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4876 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WGUS55 KABQ 150142
FFWABQ
NMC033-055-150345-
/O.NEW.KABQ.FF.W.0076.220715T0142Z-220715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
742 PM MDT Thu Jul 14 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South Central Taos County in north central New Mexico...
Northwestern Mora County in northeastern New Mexico...
* Until 945 PM MDT.
* At 742 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts up
to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Rio La Casa, Vigil
Creek, Coyote Creek, Mora River, and La Canada del Carro. The debris
flow can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Holman, Chacon, Cleveland, Tres Ritos, El Turquillo, Guadalupita
and Luceros.
This includes the following highways...
State Road 283 near Mile Marker 13.
State Road 518 between Mile Markers 31 and 49.
State Road 434 between Mile Markers 1 and 15.
State Road 121 between Mile Markers 0 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Hermits Peak Calf
Canyon fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3611 10557 3617 10543 3618 10536 3617 10537
3619 10528 3614 10522 3606 10521 3601 10519
3597 10541 3601 10552
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LF2 follow-up statements
322
WGUS75 KABQ 150252
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
852 PM MDT Thu Jul 14 2022
NMC033-055-150345-
/O.CON.KABQ.FF.W.0076.000000T0000Z-220715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mora NM-Taos NM-
852 PM MDT Thu Jul 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT THIS
EVENING FOR SOUTH CENTRAL TAOS AND NORTHWESTERN MORA COUNTIES...
At 852 PM MDT, Doppler radar indicated that thunderstorms producing
heavy rain across the warned area have weakened, but rain is still
ongoing. Up to 0.3 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Rio La Casa, Vigil
Creek, Coyote Creek, Mora River, and La Canada del Carro. The debris
flow can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Holman, Chacon, Cleveland, Tres Ritos, El Turquillo, Guadalupita
and Luceros.
This includes the following highways...
State Road 283 near Mile Marker 13.
State Road 518 between Mile Markers 31 and 49.
State Road 434 between Mile Markers 1 and 15.
State Road 121 between Mile Markers 0 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Hermits Peak Calf
Canyon fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3611 10557 3617 10543 3618 10536 3617 10537
3619 10528 3614 10522 3606 10521 3601 10519
3597 10541 3601 10552
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LF170
WGUS75 KABQ 150343
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
943 PM MDT Thu Jul 14 2022
NMC033-055-150353-
/O.EXP.KABQ.FF.W.0076.000000T0000Z-220715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mora NM-Taos NM-
943 PM MDT Thu Jul 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT THIS EVENING FOR
SOUTH CENTRAL TAOS AND NORTHWESTERN MORA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3611 10557 3617 10543 3618 10536 3617 10537
3619 10528 3614 10522 3606 10521 3601 10519
3597 10541 3601 10552
$$
GuyerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:52 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 14, 5:52 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 552 PM MDT Thu Jul 14 2022 .AVIATION... 00Z TAF CYCLE Isolated SHRA/TS over northern and western NM will drift erratically westward this evening with brief heavy rain and gusty outflow winds. Recent model guidance is trending toward an area of convection near the ABQ metro btwn 03Z and 09Z however confidence is low. Opted to mention showers for now. Otherwise, lingering precip will dissipate to mid level clouds thru 09Z with clearing by sunrise. Friday will be similar to today with perhaps a slight uptick in coverage across northern NM aft 20Z. Guyer && .PREV DISCUSSION...328 PM MDT Thu Jul 14 2022... .SYNOPSIS... With monsoon moisture remaining in place, daily rounds of showers and thunderstorms will continue for the next 7 days favoring the area along and west of the east slopes of the central mountain chain. Some storms will be capable of producing locally heavy rainfall each day. An uptick in the coverage of thunderstorms and rainfall intensity is expected this weekend into next week, when the eastern plains will also see an increase in storm coverage. High temperatures will vary from near normal to around 5 degrees above normal over central and western areas each day, and around 5 to 9 degrees above normal across the east. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... Isolated to scattered storms have initiated off of the higher terrain this afternoon with a much more sparse crop of cells expected to fill into nearby highland and valley locales through the early evening. With the upper high poised over the NM-CO border, sluggish storm motions will continue with a threat for brief, but very localized heavy downpours. Most of the activity should wane before midnight followed by a clearing trend into the early morning hours Friday. Any changes in the upper level features and spatial moisture distribution will be minimal going into Friday, and thus a near persistence forecast should suffice just fine. If the centroid of the upper high moves at all, it would be a slight jog to the south southeast, but with no appreciable changes in strength. This will keep the northern and southwestern mountain zones favored for scattered storms Friday afternoon while just isolated cells struggle to develop on the fringes of these areas in the late afternoon. During the evening Friday, any expansion of storms in lower elevations resulting from mesoscale cold pools and outflow collisions will still be concentrated in the northern and western tiers of the forecast area. Otherwise warm to hot temperatures will continue with daytime readings running near to slightly above average with upper 90’s to triple digits keeping the threat of heat- related illness going in the eastern plains and other lower elevation (below 6000 ft) locales. 52 LONG TERM...(SATURDAY THROUGH THURSDAY)... With monsoon moisture remaining in place, daily rounds of showers and thunderstorms will continue, some of which will be capable of locally heavy rainfall each day. High temperatures will vary from near normal to around 5 degrees above normal over central and western areas each day, except 5-9 degrees above normal across the east. There will be an uptick in thunderstorm coverage and rainfall intensity this weekend as an upper level trough clips northeast NM in northwest flow aloft and sends a moist backdoor front southwestward through the forecast area. There may be a few strong to severe storms over northeast areas as well on Saturday, as vertical wind shear increases some there. The mid-level high pressure system will then vary its position around the Four Corners through the first half of the coming work week with daily rounds of showers and thunderstorms continuing with a persistent risk of locally heavy rainfall. PWATs are forecast to remain around to over 1 inch pretty much areawide each day as a series of disturbances work there way around the periphery of the high pressure system and help to enhance convection. There will also be additional moist backdoor fronts moving into the state Tuesday night and Wednesday night; the timing of which may change as models get a better handle on the track and timing of initiating disturbances. Northwest flow aloft will continue to create an environment favorable for a few strong to severe storms over northeast areas each afternoon and evening. 44 && .FIRE WEATHER... No widespread critical fire weather conditions are forecast into next week. Despite a less active thunderstorm day in progress today and another one forecast tomorrow, the monsoon will remain at work. Available moisture will keep isolated to scattered coverage of storms redeveloping, and storms will be most concentrated in the northern and western mountains each afternoon. Prevailing wind speeds will generally be light to moderate as high pressure reigns over northern NM. Thunderstorm outflows will be capable of kicking up brief and localized gusty winds each day. Temperatures will remain near to slightly above average and good to excellent RH recovery is expected during the overnight and early morning hours for much of the forecast area, especially in western and central zones. Storm coverage could increase over the northern mountains Saturday into Sunday as a weak disturbance aloft and a moist surface boundary move into the area. A repeat of this scenario could recur on Tuesday of next week, once again allowing storm coverage to increase over the northern mountains. Storm motions will be very sluggish through this entire time frame with locally heavy downpours and burn scar flash flooding remaining a concern. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Jul 14, 3:05 PM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD MANUELITAS 35.80N 105.27W
07/12/2022 SAN MIGUEL NM NEWSPAPER
MANUELITAS CREEK ROSE 4 TO 5 FEET AND
OVERTOPPED TWO BRIDGES ALONG CR-A1 EAST OF
SR-94 BETWEEN SAPELLO AND MANUELITAS.
&&
42Special weather statement, Jul 14, 5:10 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
510 PM MDT Thu Jul 14 2022
NMZ211-142345-
Jemez Mountains-
510 PM MDT Thu Jul 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL RIO
ARRIBA COUNTY THROUGH 545 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Youngsville, or 17 miles northwest of Los Alamos,
moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Rio
Arriba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3619 10660 3618 10663 3617 10665 3617 10666
3615 10665 3616 10661 3618 10657 3614 10643
3604 10645 3597 10684 3624 10681
TIME...MOT...LOC 2310Z 094DEG 19KT 3609 10651
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
LFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:24 AM MDT | Flash Flood Warning | ABQ | Sandoval | 4 hr |
| Jul 15, 1:24 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 111 min |
| Jul 15, 2:00 PM MDT | Heat Advisory | ABQ | Quay | 30 hr |
| Jul 15, 5:13 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jul 15, 5:54 PM MDT | Special Weather Statement | ABQ | 21 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.